Alert archive / Vermont / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 52, NWS Albany, NY

July 4, 2012Bennington County, Windham County, Vermont

NWS Albany, NY issued this severe thunderstorm warning at Jul 4, 2012, 9:47 PM EDT for Bennington County, Windham County, Vermont. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2012, 9:47 PM EDT (01:47 UTC)
Expired
Jul 4, 2012, 10:45 PM EDT
In force
58 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 108 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 9:50 PM EDTTSTM WND DMGManchester, VTNUMEROUS TREES DOWN. SOME POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 862 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
862 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1800 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.1
Supercell composite
9.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

111 
WUUS51 KALY 050147
SVRALY
VTC003-025-050245-
/O.NEW.KALY.SV.W.0052.120705T0147Z-120705T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
947 PM EDT WED JUL 4 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

* UNTIL 1045 PM EDT

* AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  MANCHESTER CENTER...AND MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   ARLINGTON BY 955 PM EDT...
   STRATTON BY 1010 PM EDT...
   WEST WARDSBORO BY 1015 PM EDT...
   WILMINGTON BY 1030 PM EDT...
   READSBORO BY 1040 PM EDT...
   GUILFORD CENTER BY 1045 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

&&

LAT...LON 4272 7257 4274 7297 4282 7305 4326 7325
      4331 7296 4331 7288 4274 7250
TIME...MOT...LOC 0147Z 333DEG 28KT 4320 7304

$$

FRUGIS
2 follow-up statements
189 
WWUS51 KALY 050216
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1016 PM EDT WED JUL 4 2012

VTC003-025-050245-
/O.CON.KALY.SV.W.0052.000000T0000Z-120705T0245Z/
BENNINGTON VT-WINDHAM VT-
1016 PM EDT WED JUL 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR SOUTHWESTERN WINDHAM AND CENTRAL BENNINGTON COUNTIES...

AT 1014 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SOMERSET...OR NEAR STRATTON...MOVING SOUTHEAST AT 35
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BAKER FIELD...WILMINGTON AND MEDBURYVILLE BY 1025 PM EDT...
  RAPONDA TURN AND FOUR CORNERS BY 1030 PM EDT...
  JACKSONVILLE AND WHITINGHAM BY 1035 PM EDT...
  WEST HALIFAX...HALIFAX AND WHITNEYVILLE BY 1040 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4307 7312 4313 7294 4309 7283 4274 7250
      4272 7257 4274 7297 4282 7305
TIME...MOT...LOC 0216Z 337DEG 30KT 4295 7291

$$

FRUGIS
096 
WWUS51 KALY 050245
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1045 PM EDT WED JUL 4 2012

VTC003-025-050255-
/O.EXP.KALY.SV.W.0052.000000T0000Z-120705T0245Z/
BENNINGTON VT-WINDHAM VT-
1045 PM EDT WED JUL 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WINDHAM AND
CENTRAL BENNINGTON COUNTIES HAS EXPIRED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LEVELS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4307 7312 4313 7294 4309 7283 4274 7250
      4272 7257 4274 7297 4282 7305
TIME...MOT...LOC 0245Z 337DEG 30KT 4273 7278

$$

JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 7:41 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 4, 7:41 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
741 PM EDT WED JUL 4 2012

.SYNOPSIS...
A VERY WARM AND HUMID AIR MASS WILL BE OVER THE REGION THROUGH
THIS EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS. THE SHOWERS
WILL END BY LATE THIS EVENING AS A COLD FRONT SWEEPS THROUGH THE
REGION. DRY BUT VERY WARM WEATHER IS EXPECTED THURSDAY THROUGH
FRIDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 730 PM EDT...HAVE MADE SOME CHANGES TO GRIDDED FORECAST
BASED ON RECENT DEVELOPMENTS ON RADAR AND SFC OBS. A POTENT SHORTWAVE
TROUGH CONTINUES TO TRAVERSE NORTHERN NEW ENGLAND. A LINE OF DEEP
CONVECTION...SOME SEVERE...HAS DEVELOPED ALONG THE SOUTHERN
PERIPHERY OF THIS SHORTWAVE...JUST AHEAD OF A WEAK COLD FRONT.
PRELIMINARY DATA FROM THE 00Z/KALY SOUNDING INDICATES A RATHER
UNSTABLE LAYER BETWEEN THE SFC AND 800 MB WHERE LAPSE RATES REACH
AROUND 7 C/KM. HOWEVER...A RATHER STRONG CAP REMAINS AROUND 700
MB...WITH ANOTHER WEAK CAP AROUND 540 MB. OVERALL...IT APPEARS
THAT SHOULD THE LINE OF CONVECTION REACH OUR FORECAST AREA...WHICH
WOULD BE MAINLY BETWEEN 9 PM AND 11 PM...THE BEST CHANCE WOULD BE FOR
AREAS MAINLY NEAR AND E OF THE HUDSON RIVER...AND NORTH OF
I-90...ESPECIALLY ACROSS SOUTHERN VT. SOME ISOLATED SEVERE WILL BE
POSSIBLE...MAINLY FOR DAMAGING WINDS. HAVE UPDATED FORECAST TO
ACCOUNT FOR POSSIBLE STRONG THUNDERSTORMS...WITH GUSTY WINDS.
THERE IS STILL SOME POSSIBILITY OF THE THUNDERSTORMS WEAKENING
UPON REACHING OUR REGION...WHICH WILL BE SLIGHTLY FURTHER REMOVED
FROM MID LEVEL SHORTWAVE ENERGY...AND REMAIN SOMEWHAT CAPPED IN
THE MID LEVELS. EVEN IF THE CONVECTION WEAKENS...GUSTY WINDS FROM
OUTFLOW BOUNDARIES COULD CHANNEL DOWN THE CHAMPLAIN VALLEY INTO
THE LAKE GEORGE REGION AND UPPER HUDSON VALLEY REGION BETWEEN 9
AND 11 PM.

FROM LATE THIS EVENING THROUGH THURSDAY EXPECT DRY CONDITIONS WITH
DECREASING HUMIDITY AS THE FRONT WILL BE WELL SOUTH OF THE FA BY
12Z THU. SKIES WILL BECOME MAINLY CLEAR LATER TONIGHT WITH PLENTY
OF SUN ON THURSDAY. EXPECT LOWS TONIGHT IN THE MID 50S TO MID 60S
WITH HIGHS ON THURSDAY IN THE UPPER 70S TO AROUND 90.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
A RIDGE OF HIGH PRESSURE IS EXPECTED TO BUILD ACROSS THE FA
THURSDAY NIGHT AND FRIDAY AND START TO BREAKDOWN AS A COLD FRONT
DROPS SOUTHEAST INTO THE SAINT LAWRENCE VALLEY LATE FRIDAY NIGHT.
DRY CONDITIONS ARE EXPECTED DURING THE ENTIRE SHORT TERM PERIOD.

EXPECT MAINLY CLEAR SKIES THURSDAY NIGHT THROUGH FRIDAY EVENING
WITH INCREASING CLOUDS DURING THE SECOND HALF OF FRIDAY NIGHT
AHEAD OF THE COLD FRONT.

EXPECT LOWS THURSDAY NIGHT IN THE 50S TO LOWER 60S WITH SOME UPPER
40S POSSIBLE ACROSS FAR NORTHERN PORTIONS OF THE WESTERN
ADIRONDACKS. HIGHS ON FRIDAY ARE EXPECTED TO BE IN THE MID 80S TO
LOWER 90S WITH HUMIDITY LEVELS STARTING TO INCREASE AGAIN
ESPECIALLY BY LATE IN THE DAY. LOWS FRIDAY NIGHT ARE EXPECTED TO
BE IN THE 60S TO AROUND 70.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HAVE POPULATED MOST FIELDS WITH A 50/50 BLEND OF 12Z/04 GMOS AND
12Z/04 HPC MOS.

SATURDAY-SATURDAY NIGHT...MOST 12Z/04 DETERMINISTIC MODELS HINT AT A
COLD FRONT SLOWLY SETTLING SOUTHWARD DURING SATURDAY...ALTHOUGH
THERE ARE SOME TIMING DIFFERENCES...WITH SOME MODELS HINTING AT A
SLIGHTLY EARLIER FROPA...WITH LESS CONVECTIVE CHANCES. AT THIS
TIME...WILL CONTINUE WITH CHC POPS FOR SCATTERED
SHOWERS/TSTMS...ALTHOUGH BEST CHC MAY SHIFT INTO CENTRAL AND
SOUTHERN AREAS DURING THE AFTERNOON HOURS. DEPENDING ON TIMING OF
FROPA...SATURDAY COULD BE QUITE WARM TO HOT...ESP ACROSS SOUTHERN
AREAS. HAVE INDICATED MAX TEMPS OF 85-90 IN MOST VALLEYS...EXCEPT
FOR 90-95 ACROSS THE MID HUDSON VALLEY REGIONS...WITH UPPER
70S/LOWER 80S ACROSS HIGHER ELEVATIONS WITHIN THE SOUTHERN
ADIRONDACKS. FOR SAT NT...WE EXPECT THE FRONTAL BOUNDARY TO MOVE
SOUTH OF THE REGION. WILL KEEP ISOLATED TO SCATTERED SHOWERS/TSTMS
THROUGH MIDNIGHT...WITH GREATEST POPS ACROSS SOUTHERN
AREAS...DECREASING FROM N TO S OVERNIGHT. FOR MINS...EXPECT
LOWER/MID 60S IN VALLEYS...AND 55-60 ACROSS THE SOUTHERN
ADIRONDACKS. IT MAY REMAIN SLIGHTLY WARMER...GENERALLY MID
60S...ACROSS THE MID HUDSON VALLEY REGION.

SUNDAY-WEDNESDAY...AT THIS TIME...MOST GUIDANCE IS INDICATING A
PERSISTENT W/NW MID AND UPPER LEVEL CONFLUENT FLOW ACROSS THE GREAT
LAKES AND NORTHEAST STATES...DEFLECTING MUCH OF THE HEAT AND
INSTABILITY...AS WELL AS MOISTURE...WELL SOUTH AND WEST OF THE
REGION. WE HAVE THEREFORE INDICATED DRY CONDITIONS THROUGH THE
PERIOD...WITH TEMPS AVERAGING NEAR TO SLIGHTLY ABOVE SEASONAL
LEVELS. THIS TRANSLATES INTO MAX TEMPS OF 80-85 IN MOST
VALLEYS...AND 75-80 ACROSS HIGHER ELEVATIONS...WITH OVERNIGHT MINS
GENERALLY IN THE 50S TO LOWER 60S...ALTHOUGH SOME UPPER 40S WILL BE
POSSIBLE ACROSS HIGHER ELEVATIONS WITHIN THE SOUTHERN ADIRONDACKS.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
A WEAK COLD FRONT...AND ITS ASSOCIATED UPPER LEVEL DISTURBANCE WILL
MOVE ACROSS ERN NY AND NEW ENGLAND OVERNIGHT. HIGH PRESSURE WILL
BUILD IN FROM SOUTHWEST QUEBEC FOR THURSDAY.

CHALLENGING FORECAST THROUGH THIS EVENING...AS STRONG LINE OF
CONVECTION SINKS SOUTHWARD FROM NORTHERN NEW ENGLAND. THERE IS A
POSSIBILITY THAT THIS CONVECTION REACHES KGFL...KPSF...AND
PERHAPS AS FAR S AS KALB. STRONG NORTH/NORTHEAST WINDS COULD
ACCOMPANY OR PRECEDE THESE SHOWERS/STORMS...AND HAVE INDICATED
THIS POSSIBILITY BETWEEN ROUGHLY 01Z-04Z...EARLIEST AT KGFL.

LATER TONIGHT...SOME AREAS OF FOG MAY DEVELOP...ESP IN ANY AREAS
WHICH RECEIVE RAINFALL THIS EVENING.

FOG/LOW CLOUDS SHOULD QUICKLY BURN OFF/LIFT SHORTLY AFTER
SUNRISE...WITH VFR CONDITIONS REMAINING THROUGH THE DAY.

WEST/NORTHWEST WINDS AT 5-10 KT WILL TREND INTO THE N TO NE LATER
TONIGHT AT 5-10 KT...THEN INCREASE FROM THE N/NE AT 10-15 KT ON
THURSDAY. HOWEVER...GUSTY NORTH/NORTHEAST WINDS WILL BE POSSIBLE
IN AND NEAR ANY EVENING THUNDERSTORMS...WITH GUSTS POSSIBLY
EXCEEDING 30 KT.

OUTLOOK...
THU NGT...MAINLY VFR EXCEPT POSSIBLE MVFR/IFR IN FOG/BR.
FRI-FRI NGT...VFR. NO SIG WX.
SAT...VFR/MVFR...CHC SHRA/TSRA.
SUN-MON...VFR...NO SIG WX.

&&

.FIRE WEATHER...
A VERY WARM AND HUMID AIR MASS WILL BE OVER THE REGION THROUGH
THIS EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS. THE SHOWERS
WILL END BY LATE THIS EVENING AS A COLD FRONT SWEEPS THROUGH THE
REGION. DRY BUT VERY WARM WEATHER IS EXPECTED THURSDAY THROUGH
FRIDAY.

RELATIVE HUMIDITIES ARE EXPECTED TO RISE TO 85 TO 100 PERCENT
TONIGHT...DROP TO 35 TO 50 PERCENT THURSDAY...RISE TO 85 TO 100
PERCENT THURSDAY NIGHT AND DROP TO 35 TO 50 PERCENT AGAIN FRIDAY.

WINDS WILL BE NORTHWEST AT 5 TO 15 MPH TONIGHT...NORTH TO
NORTHWEST AT 5 TO 10 MPH ON THURSDAY...NORTHWEST AROUND 5 MPH ON
THURSDAY NIGHT...AND WEST AT 5 TO 10 MPH ON FRIDAY.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED DURING THE NEXT 5 DAYS ON
THE MAIN STEM RIVERS...WITH MAINLY DRY WEATHER EXPECTED AND ABOVE
NORMAL TEMPERATURES.

RAINFALL THROUGH THIS EVENING AND AGAIN SATURDAY AND SATURDAY
EVENING WILL BE SPOTTY AS IT WILL FALL FROM ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS. ALTHOUGH LOCALLY HEAVY RAIN IS
POSSIBLE WHERE THUNDERSTORMS OCCUR...OVERALL THERE SHOULD BE
LITTLE OR NO IMPACT ON AREA RIVERS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...11/WASULA
NEAR TERM...KL/11/WASULA
SHORT TERM...11
LONG TERM...KL
AVIATION...KL/WASULA
FIRE WEATHER...11
HYDROLOGY...11
Hazardous weather outlook, Jul 4, 4:03 PM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
403 PM EDT WED JUL 4 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-051100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
403 PM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED NON SEVERE THUNDERSTORMS WILL OCCUR INTO
EARLY THIS EVENING. SOME OF THE THUNDERSTORMS COULD PRODUCE
LOCALLY HEAVY DOWNPOURS...AND GUSTY WINDS UP TO 45 MPH. THE
THUNDERSTORMS WILL MOVE FROM NORTHWEST TO SOUTHEAST AT 30 TO 40
MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH EARLY SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 4, 8:56 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
856 PM EDT WED JUL 4 2012

NYZ065-050130-
WESTERN DUTCHESS NY-
856 PM EDT WED JUL 4 2012

...A STRONG THUNDERSTORM IN

  EXTREME SOUTHWEST DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...WINDS AROUND 50
MPH. THIS STORM WAS LOCATED NEAR BEACON...AND MOVING SOUTHEAST AT 30
MPH.

LAT...LON 4145 7400 4152 7400 4154 7389 4150 7379
      4149 7384 4149 7392 4144 7398 4144 7399
TIME...MOT...LOC 0056Z 322DEG 28KT 4145 7393

KL/BJF
Special weather statement, Jul 4, 9:41 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
941 PM EDT WED JUL 4 2012

VTZ013-014-050230-
BENNINGTON VT-WESTERN WINDHAM VT-
941 PM EDT WED JUL 4 2012

...A STRONG THUNDERSTORM IN

  NORTHERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WESTERN WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR DORSET...OR
ABOUT 6 MILES NORTH OF MANCHESTER...AND MOVING SOUTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
MANCHESTER CENTER AND MANCHESTER BY 950 PM EDT
STRATTON AND WEST WARDSBORO BY 1010 PM EDT

LAT...LON 4297 7269 4286 7296 4328 7321 4331 7311
      4331 7295
TIME...MOT...LOC 0142Z 333DEG 30KT 4323 7304

FRUGIS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 9:41 PM EDTSpecial Weather StatementALYWindham49 min
Jul 4, 10:47 PM EDTSpecial Weather StatementALYWindham28 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.